MAUDE Adverse Event Report: VYAIRE MEDICAL AIRLIFE¿ AUTOFILL HUMIDIFICATION CHAMBER; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

VYAIRE MEDICAL AIRLIFE¿ AUTOFILL HUMIDIFICATION CHAMBER; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number AIRLIFE¿ AUTOFILL HUMIDIFICATION CHAMBER
Medical Device Problem Codes Leak/Splash (1354); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that there was a substantial amount of water leaking on the floor from two identical (lot/batch) humidification chamber, 10/cs units.The humidity chamber alarmed when the temperature exceeded 40 degrees celsius.The movement on the metal plate where the chamber plastic is attached felt softer than anticipated.The problem happened with the use of two distinct patients more than two days apart.
 
Additional Manufacturer Narrative
At this time, the suspect device has not been returned for evaluation.Therefore, root cause has not been determined yet.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Additional Manufacturer Narrative
Device evaluation: g3, g6, h2, h3, h6 and h10.Result of investigation: device history record review there is no issue found on lot cm21n20.Since the dhr review reflects that no issue during production.We then try to duplicate the reported issue in our qc room.One chamber was placed on the heater base using 2psi operating pressure (this is the maximum operating pressure mentioned in the ifu), using mr850 heater base with a temperature of 36 ~38 °c, after 6 hours running time, we blocked the air from coming out the corrugated tube that connecting to the patient mask, the chamber is still working with no leak.The root cause may come from air pressure =5psi with an immediate moment of air blocked to the corrugated tube on the patient side.

Brand Name
AIRLIFE¿ AUTOFILL HUMIDIFICATION CHAMBER
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
VYAIRE MEDICAL
510 technology dr
irvine CA 92618
Manufacturer (Section G)
CHINAMED PRODUCTS (CHINA) LTD.
xin tang industrial park jiao
tang town gaoyao district guan
guangdong 44 52 6100
CH   44 526100
Manufacturer Contact
erika bonilla
510 technology drive
irvine, CA 92618
MDR Report Key16583769
Report Number3015973929-2023-00001
Device Sequence Number5015093
Product Code BZD
UDI-Device Identifier10190752144446
UDI-Public(01)10190752144446(10)CM21N20
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K031745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIRLIFE¿ AUTOFILL HUMIDIFICATION CHAMBER
Device Catalogue NumberAH290
Device Lot NumberCM21N20
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown